Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Jan 2, 2022, 3:40 PM CST for 9 counties in Texas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2022, 3:40 PM CST (21:40 UTC)
- Expired
- Jan 2, 2022, 6:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Liberty County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 43 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
196 WWUS74 KHGX 022140 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 340 PM CST Sun Jan 2 2022 TXZ200-030545- /O.CAN.KHGX.FZ.W.0002.220103T0600Z-220103T1500Z/ /O.EXB.KHGX.HZ.W.0001.220103T0600Z-220103T1600Z/ Northern Liberty- Including the cities of Liberty, Cleveland, and Dayton 340 PM CST Sun Jan 2 2022 ...FREEZE WARNING CONVERTED TO A HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY... * WHAT...Sub-freezing temperatures as low as 23 expected. * WHERE...Northern Liberty County. * WHEN...From midnight tonight to 10 AM CST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ197-210>212-030545- /O.EXB.KHGX.HZ.W.0001.220103T0600Z-220103T1600Z/ Washington-Colorado-Austin-Waller- Including the cities of Brenham, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, and Waller 340 PM CST Sun Jan 2 2022 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY... * WHAT...Sub-freezing temperatures as low as 23 expected. * WHERE...Washington, Colorado, Austin and Waller Counties. * WHEN...From midnight tonight to 10 AM CST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ214-226-227-235>238-300-313-335>338-030545- /O.NEW.KHGX.WI.Y.0002.220102T2140Z-220103T0000Z/ /O.EXT.KHGX.FZ.W.0002.220103T0600Z-220103T1600Z/ Chambers-Wharton-Fort Bend-Inland Jackson-Inland Matagorda- Inland Brazoria-Inland Galveston-Southern Liberty-Coastal Harris- Coastal Jackson-Coastal Matagorda-Coastal Brazoria- Coastal Galveston- Including the cities of Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, and La Marque 340 PM CST Sun Jan 2 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 25 expected. For the Wind Advisory, north winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of south central and southeast Texas. * WHEN...For the Freeze Warning, from midnight tonight to 10 AM CST Monday. For the Wind Advisory, until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ163-164-176>179-195-196-198-199-030545- /O.EXT.KHGX.HZ.W.0001.220103T0600Z-220103T1600Z/ Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos- Grimes-Montgomery- Including the cities of Crockett, Trinity, Groveton, Madisonville, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Caldwell, Somerville, College Station, Bryan, Navasota, Conroe, and The Woodlands 340 PM CST Sun Jan 2 2022 ...HARD FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY... * WHAT...For the Hard Freeze Warning, sub-freezing temperatures as low as 22 degrees expected. For the Freeze Warning, sub- freezing temperatures as low as 26 degrees. * WHERE...Houston, Trinity, Madison, Walker, Burleson, Brazos and Grimes Counties. * WHEN...From midnight tonight to 10 AM CST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ213-030545- /O.EXT.KHGX.FZ.W.0002.220103T0600Z-220103T1600Z/ Inland Harris- Including the city of Houston 340 PM CST Sun Jan 2 2022 ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY... * WHAT...Sub-freezing temperatures as low as 26 degrees expected. * WHERE...Northern Liberty and Inland Harris Counties. * WHEN...From midnight tonight to 10 AM CST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ436>439-030000- /O.NEW.KHGX.WI.Y.0002.220102T2140Z-220103T0000Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- Including the cities of Surfside Beach and Galveston 340 PM CST Sun Jan 2 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Matagorda Islands, Brazoria Islands, Galveston Island and Bolivar Peninsula Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
463 WWUS74 KHGX 022356 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 556 PM CST Sun Jan 2 2022 TXZ214-226-227-235>238-300-313-335>338-031200- /O.EXP.KHGX.WI.Y.0002.000000T0000Z-220103T0000Z/ /O.CON.KHGX.FZ.W.0002.220103T0600Z-220103T1600Z/ Chambers-Wharton-Fort Bend-Inland Jackson-Inland Matagorda- Inland Brazoria-Inland Galveston-Southern Liberty-Coastal Harris- Coastal Jackson-Coastal Matagorda-Coastal Brazoria- Coastal Galveston- Including the cities of Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, and La Marque 556 PM CST Sun Jan 2 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... * WHAT...Sub-freezing temperatures as low as 25 expected. * WHERE...Portions of south central and southeast Texas. * WHEN...From midnight tonight to 10 AM CST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ436>439-030100- /O.EXP.KHGX.WI.Y.0002.000000T0000Z-220103T0000Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- Including the cities of Surfside Beach and Galveston 556 PM CST Sun Jan 2 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... The strong and gusty winds across the area today have begun to weaken late this afternoon and are now below Wind Advisory levels. These winds are expected to continue to weaken this evening and overnight. $$ TXZ163-164-176>179-195>200-210>212-031200- /O.CON.KHGX.HZ.W.0001.220103T0600Z-220103T1600Z/ Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos- Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin- Waller- Including the cities of Crockett, Trinity, Groveton, Madisonville, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, and Waller 556 PM CST Sun Jan 2 2022 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY... * WHAT...For the Hard Freeze Warning, sub-freezing temperatures as low as 22 degrees expected. For the Freeze Warning, sub- freezing temperatures as low as 26 degrees. * WHERE...Houston, Trinity, Madison, Walker, Burleson, Brazos and Grimes Counties. * WHEN...From midnight tonight to 10 AM CST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ213-031200- /O.CON.KHGX.FZ.W.0002.220103T0600Z-220103T1600Z/ Inland Harris- Including the city of Houston 556 PM CST Sun Jan 2 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY... * WHAT...Sub-freezing temperatures as low as 26 degrees expected. * WHERE...Northern Liberty and Inland Harris Counties. * WHEN...From midnight tonight to 10 AM CST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Jan 2, 11:17 AM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Jan 2, 11:17 AM CST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1117 AM CST Sun Jan 2 2022
.AVIATION [18Z TAF Issuance]...
Back edge of clouds through all terminals, so VFR for all and
entirely SKC shortly. Focus will be on gusty northwest winds this
afternoon - have gusts as high as 35 knots in the windy spots.
Winds will very slowly become more northerly this evening, with
gusts dropping off in early evening for the northern sites, later
in the evening farther south, and finally late tonight at GLS.
&&
.PREV DISCUSSION /Issued 546 AM CST Sun Jan 2 2022/...
.DISCUSSION...
The strong cold front continues to push through Southeast TX with
FROPA here at the office around 130 AM CST. Fog has subsequently
dissipated and these trends will be the same for coastal locations
as the front continues to move southeastward. As the 850mb front is
making its way through Southeast Texas, convergence along this
boundary has created a line of precipitation. With temperatures
significantly dropping and the trends of hi-res model guidance, a
wintry mix looks to be possible mainly near Conroe and northward
between 3am and 6am this morning. Have added in a mix of freezing
rain, ice pellets, and rain for our northern counties in this time
frame. Model soundings near CLL are more indicative of an ice pellet
scenario with a warm nose (elevated warm layer)between 700-850mb and
a cold surface layer well over the 800 ft threshold that would
freeze the rain drops. Further south, the cold layer at the surface
is a bit too shallow, so freezing rain or liquid rain will be the
most probable.
Additionally, we've made a couple of adjustments to our hazard
grids. Colorado County has been added to Sunday morning's Freeze
Warning rather than Monday morning's. Given recent trends with
strong winds mixing to the surface in our western counties, we've
went ahead and issued a Wind Advisory for these areas. The Wind
Advisory for the coastal locations is still scheduled to go in
effect starting at 5am this morning.
Batiste
.SHORT TERM [Today Through Monday Night]...
How quickly the tables have turned....from record breaking
temperatures on Saturday afternoon to talking about winter weather.
As the surface cold front pushes offshore, it's leaving behind a
wake of significantly cooler temperatures and strong northerly
winds. But the "fun" doesn't stop there. The 850mb front has created
a line of precipitation out over Central Texas and is moving
southeastward into our area. With temperatures already bordering
freezing in our northern counties, a mix of ice pellets, freezing
rain, and rain certainly looks likely. The greatest opportunity for
this is near and north of Conroe between 3am and 6am. Rain showers
are also possible in the Houston metro area before 9am, but this is
expected to remain liquid rain. Precipitation is out of the area
completely before lunchtime. The Discussion section above goes into
a bit more detail as to why the wintry mix is possible. Most areas
north of I-10 will find themselves dropping below freezing with lows
in the 20s and 30s expected. A Freeze Warning is in effect for
counties north of I-10 for this morning. South of I-10, expect lows
in the mid to upper 30s. Sunday will be quite a bit breezy as well
with strong 850mb winds overhead following the frontal passage.
Steep low-level lapse rates and unidirectional flow aloft will allow
for these stronger winds to mix to the surface, especially south of
I-10 where we're expecting sustained northerly winds of 25-30 mph
with gusts up to 35 mph.
Temperatures on Sunday afternoon will be 35-40 degrees cooler than
Saturday's high temperatures as we only top out in the mid to upper
40s. Clear skies will be aplenty, so it will be a beautiful day
(just be sure to have a jacket for outdoor activities). Winds will
be on the decline going into the overnight hours and with clear
skies in place, this creates a very favorable environment for max
radiational cooling. Temperatures in our far northern counties will
drop into the low-to-mid 20s (Hard Freeze Warning is in effect).
Temperatures near and south of I-10 on Sunday night will range from
the upper 20s to low 30s with nearly all of Southeast Texas dropping
below freezing. The southern half of Southeast Texas now has a
Freeze Warning in effect for Sunday night. This is a good time to
remind you all of protecting the 4 P's: people, pets, plants, and
pipes. Make sure you cover or bring your potted plants indoors and
cover or insulate any external exposed pipes. If you don't feel
comfortable sleeping outside in freezing temperatures, please don't
make your pets do so either. Make sure your pets have a warm place
to stay over the next few nights.
Following the departure of the upper-level trough that brought in
the cold front, flow aloft becomes zonal (maybe slightly ridge-y).
Additionally, surface high pressure continues to slide eastward. CAA
will persist long enough on Monday to keep the high temperatures in
the low 50s and the overnight lows in the 30s. Surface high pressure
will push east of us by Monday night marking the return of onshore
flow. This means that a slight warming trend is in store, but
perhaps not for long.
Batiste
.LONG TERM [Tuesday Through Sunday]...
A good warming trend will set up during the first half of the
work week with highs rising into the 60s on Tuesday and jumping
into the upper 60s to mid 70s on Wednesday. But temperatures will
thankfully cool off again with the next cold front progged to
cross SE Texas on Thursday. Given that the front will move across
the region during the daytime, Thursday's highs will be in the
upper 50s to mid 60s for areas north of I-10 while areas south of
I-10 could see highs reaching the low 70s in some sections. This
will all depend on how quick the front moves through though. PWs
across the inland portions will be 0.4 to 0.7 inches prior to the
FROPA, thus, not expected much rainfall activity with this front.
Areas that could see some showers would be the coasts and local
waters where low level moisture is a bit higher, albeit less than
1 inch. CAA will bring down Friday morning lows into the upper
20s along the northernmost counties, the 30s along the central
counties to include Houston Metro area, and in the 40s along the
coasts. Friday's high temperatures will range between the mid 50s
to low 60s. Rain chances will increase this upcoming weekend
first with a coastal trough developing along the Texas coasts
early Saturday, bringing in a surge of low level moisture followed
by another cold front possibly reaching SE Texas sometime late
Sunday or early Monday.
24
.MARINE...
As of 3 AM CST this morning, the cold front was crossing the
offshore coastal Gulf waters. In the wake of the front, strong
northerly winds of 30-35 KTS and gusts of around 45 KTS will
continue to develop. The Gale Warning is now in effect for the
bays and Gulf waters and will continue through 9 PM CST tonight.
Wind driven seas of 8 to 12 feet are expected as well, thus, small
craft are recommended to remain in port until winds subside.
These strong winds will also result in low water conditions across
the bays with water levels 1 to 3 below normal. A Low Water
Advisory will remain in effect from 3 AM to 3 PM CST Sunday.
As high pressure moves across the region Sunday into Monday,
winds will relax and seas will gradually subside. By Tuesday, the
high will shift east and light to moderate onshore flow will
return. Another cold front will cross the coastal waters on
Thursday, and will likely require Caution flags and Advisories as
strong northerly winds develop in its wake. Conditions improve
Friday and onshore flow returns during the upcoming weekend. Rain
chances to return late Friday into the weekend as a coastal
trough develops along the Texas coasts.
24
.FIRE WEATHER...
Northwesterly winds will be strong today through the evening hours
with sustained winds at 25-30 mph and gusts up to 35 mph, especially
south of I-10. Drier air funneling in behind the front will lead to
low min RH values both today (30-35%) and on Monday (25-30%). Winds
on Monday will be much lighter with northeasterly winds around 5
mph. Winds become southeasterly again on Monday night with moisture
consequently increasing.
Batiste
.CLIMATE...
Another day of multiple record breaking temperatures for SE Texas
yesterday. Below are all the record stats:
For the Houston area, a record high temperature of 85 was set,
breaking the old record of 81 set in 2006. This also breaks the
record for the all time warmest January temperature. The old
record was 84 degrees set on January 26 1975 and on January 30
1911.
For the Houston/Hobby Airport area, a record high temperature of
85 was set, breaking the old record of 82 set in 2006. This also
ties the record for the all time warmest January temperature. The
old record was 85 degrees set on January 23 1972. A record high
minimum of 71 was also set, breaking the old record of 69 set in
1952.
For the Galveston area, a record high temperature of 81 was set,
breaking the old record of 76 set in 1934. This also breaks the
record for the all time warmest January temperature. The old
record was 79 degrees set on January 3 2017. A record high
minimum of 73 was also set, breaking the old record of 67 set in
1890.
For the College Station area, a record high temperature of 83 was
set, breaking the old record of 81 set in 2006.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 25 52 31 65 47 / 0 0 0 0 0
Houston (IAH) 28 52 36 66 52 / 0 0 0 0 0
Galveston (GLS) 36 52 47 68 62 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Hard Freeze Warning from midnight tonight to 10 AM CST Monday
for the following zones:
Brazos...Burleson...Grimes...Houston...Madison...Montgomery...Polk...San
Jacinto...Trinity...Walker.
Freeze Warning from midnight tonight to 10 AM CST Monday for the
following zones: Chambers...Coastal Brazoria...Coastal
Galveston...Coastal Harris...Coastal Jackson...Coastal
Matagorda...Fort Bend...Inland Brazoria...Inland
Galveston...Inland Harris...Inland Jackson...Inland
Matagorda...Northern Liberty...Southern Liberty...Wharton.
Wind Advisory until 3 PM CST this afternoon for the following
zones: Bolivar Peninsula...Brazoria
Islands...Chambers...Coastal Brazoria...Coastal
Galveston...Coastal Harris...Coastal Jackson...Coastal
Matagorda...Fort Bend...Galveston Island...Inland
Brazoria...Inland Galveston...Inland Jackson...Inland
Matagorda...Matagorda Islands...Southern Liberty...Wharton.
GM...Low Water Advisory until 3 PM CST this afternoon for the
following zones: Galveston Bay...Matagorda Bay.
Gale Warning until 9 PM CST this evening for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Galveston Bay...Matagorda
Bay...Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&
DISCUSSION...Batiste
SHORT TERM...Batiste
LONG TERM...24
AVIATION...Luchs
MARINE...24
FIRE WEATHER...Batiste
CLIMATE...24The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 6:28 PM CST | Small Craft Advisory | HGX | 8 hr | |
| Jan 1, 6:52 PM CST | Low Water Advisory | HGX | 20 hr | |
| Jan 2, 3:42 AM CST | Freeze Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 3 more | 30 hr |
| Jan 2, 3:42 AM CST | Hard Freeze Warning | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Houston and 9 more | 30 hr |
| Jan 2, 4:16 AM CST | Winter Weather Advisory | HGX | Brazos, Burleson, Grimes, Houston, Madison, Trinity and 2 more | 104 min |
| Jan 2, 3:44 PM CST | Low Water Advisory | HGX | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.